Georgia, 2012Wildfire in Georgia, November 3 to 4, 2012
November 3 to 4, 2012 · NWS FFC · 1 event in 1 county or zone
A northwest flow pattern was in place with a deep trough across the eastern United States. A weak shortwave moved into the Southeast with only light scattered showers developing in the afternoon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A northwest flow pattern was in place with a deep trough across the eastern United States. A weak shortwave moved into the Southeast with only light scattered showers developing in the afternoon. Otherwise, dry conditions prevailed across the area, though relative humidity values were not quite dry enough for fire danger conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 3, 7:00 PM EST, 0 minutes earlier.
Area forecast discussion, Nov 3, 7:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT SAT NOV 3 2012
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
SHORT TERM BEGINS WITH NEARLY ZONAL FLOW ALOFT BUT TRANSITIONS TO
TROUGHINESS SUNDAY AS A SHORTWAVE WITH ASSOCIATED SURFACE COLD FRONT
MOVES THROUGH THE SOUTHEAST. THE FRONT MOVES THROUGH DURING THE DAY
SUNDAY AFTERNOON...SO SUNDAY MAX TEMPS SHOULD STILL BE ON THE WARM
SIDE...VERY SIMILAR TO TODAY IN SOUTHERN ZONES BUT SLIGHTLY COOLER
NORTH AS THE FRONT MOVES IN. MODELS IN PRETTY GOOD AGREEMENT THROUGH
THE SHORT TERM AND WITH THE GENERAL TIMING OF THE FRONT BUT OVERALL
THE MAV IS A LITTLE WARMER THAN THE MET...IN GENERAL LEANED A LITTLE
MORE TOWARD THE MAV BASED ON RECENT BIASES.
FRONT LOOKS PRETTY ANEMIC AS IT MOVES INTO THE AREA AND BOTH THE
HRRR AND LOCAL WRF SEEM TO DISSIPATE ANY PRECIP ALONG THE FRONT AS
IT MOVES INTO THE STATE AROUND 06Z. HAVE KEPT VERY SIMILAR TRENDS
WITH POP TIMING ON SUNDAY AS PREVIOUS FORECAST...WITH POPS
INCREASING TO CHANCE ACROSS CENTRAL GEORGIA SUNDAY AFTERNOON.
MLCAPES INCREASE TO ABOUT 700 J/KG ESPECIALLY ACROSS CENTRAL GEORGIA
SO ALSO KEPT TREND IN THUNDER WORDING...GENERALLY KEEPING IT SOUTH
OF THE METRO AREA.
TEMPS SWING FROM ABOVE NORMAL TODAY AND SUNDAY TO BELOW NORMAL
BEHIND THE FRONT. LOWS SUNDAY NIGHT WILL BE 10-15 DEGREES COOLER
THAN TONIGHT...AND HIGHS MONDAY AHEAD OF THE NEXT SYSTEM WILL BE
5-10 DEGREES COOLER THAN SUNDAY...ESPECIALLY IN CENTRAL GEORGIA.
TDP
.LONG TERM /TUESDAY THROUGH SATURDAY/...
STORM SYSTEM WILL BE ONGOING AS LOW PRESSURE CONTINUES TO DEVELOP
ALONG THE PANHANDLE OF FLORIDA TUESDAY MORNING. HAVE OPTED TO KEEP
CURRENT POPS AS IS FOR NOW AS GFS CONTINUES TO HINT AT SOME SQUALL
LINE DEVELOPMENT TO THE SOUTH WHICH COULD RESULT IN REDUCED
MOISTURE TRANSPORT INTO THE SOUTHERN PORTIONS OF THE FORECAST ARE
THROUGH TUESDAY AFTERNOON. SHOULD NEW 12Z ECMWF COME IN WITH
SIMILAR PRECIP COVERAGE AS LAST RUN...WILL PROBABLY NEED TO BUMP
UP TO LIKELY OR HIGHER WITH SUBSEQUENT FORECASTS. OTHERWISE HIGH
PRESSURE BUILDS IN FROM THE WEST IN THE FRONTS WAKE AND WE EVEN
SEE AN INCREASE IN UPPER LEVEL HEIGHTS LATER IN THE WEEK WITH
MODERATING TEMPS IN STORE.
DEESE
&&
.AVIATION...
00Z UPDATE...
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD EVERYWHERE BUT
MCN WHERE MVFR FOG IS EXPECTED FOR A FEW HOURS STARTING AROUND 12Z.
LIGHT SW WIND TONIGHT...WILL PICK UP ON SUNDAY TO AROUND 10 KTS WITH
GUSTS TO 18 KTS AND TURN MORE WESTERLY AHEAD OF A FRONT. ONLY SLIGHT
CHANCE SHRA AT MOST SITES THROUGH ABOUT 18Z BUT PROB30 WILL LIKELY
BE NEEDED FOR MCN AND CSG THEREAFTER.
//ATL CONFIDENCE...00Z UPDATE...
HIGH ON ALL ELEMENTS.
16
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 54 73 45 65 / 10 30 20 10
ATLANTA 58 71 45 63 / 10 20 10 10
BLAIRSVILLE 50 63 38 57 / 20 30 5 5
CARTERSVILLE 51 69 40 62 / 10 20 5 10
COLUMBUS 57 79 48 69 / 10 30 20 10
GAINESVILLE 55 69 44 61 / 10 20 10 10
MACON 53 80 46 68 / 10 30 30 10
ROME 51 66 37 61 / 20 20 5 10
PEACHTREE CITY 52 73 41 65 / 10 20 10 10
VIDALIA 55 82 55 69 / 5 40 30 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...TDP
LONG TERM....DEESE
AVIATION...TDP
Hazardous weather outlook, Nov 3, 12:21 PM EST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT SAT NOV 3 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041730-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
121 PM EDT SAT NOV 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SYNOPSIS...
A WEAK SURFACE FRONT WILL APPROACH NORTHWEST GEORGIA BY THIS
EVENING. SHOWERS WILL BE POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA
THROUGH TOMORROW MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AS THE COLD FRONT CONTINUES TO MOVE ACROSS THE AREA TOMORROW
THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER CENTRAL GEORGIA DURING
THE AFTERNOON. OTHERWISE NO HAZARDS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Wildfire, Towns
- When
- November 3, 7:00 PM EST to November 4, 12:00 AM EST
- Where
- Towns forecast zone
- Property damage
- $2,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.917, -83.737 (the zone’s center; the record gives no point)
The National Forest Service reported that a wildfire of unknown cause burned 1 acre and resulted in $2,000 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, November 3, 20121 death · 1 event
- Hail and Damaging Winds in Texas, November 3, 2012$26,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Tennessee, November 3, 2012$6,000 · 1 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 3, 201251 kt wind · 4 events
- Damaging Winds in Texas, November 3, 201253 kt wind · 3 events
- Hail in Texas, November 3, 20121 in hail · 3 events
- Hail in Arkansas, November 3, 20121.5 in hail · 3 events
- Hail in Arkansas, November 3, 20121 in hail · 3 events
- Hail in Tennessee, November 3, 20121.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428212.